MAUDE Adverse Event Report: COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Brand name: spectrum turbo-ject double lumen minocycline/rifampin bedside power-injectable picc.(b)(6).Initial reporter occupation: risk manager.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.[mw5094832_cc.Pdf].
 
Event or Problem Description
It was reported that the guide wire of a spectrum turbo-ject double lumen minocycline/rifampin bedside power-injectable picc "sheared off" during insertion, leaving approximately "15cm of wire behind".No other adverse effects have been reported.Additional information regarding patient/event details has been requested but is not currently available.
 
Event or Problem Description
Additional information regarding event details was received on 30sep2020.The device was being placed in the patient's right brachial vein.It was reported that the wire guide "appeared stuck and there was difficulty maneuvering and pulling the guide wire back through the peel away".The patient underwent additional hospitalization and required a surgical intervention due to this occurrence.It was reported that the patient had to be transferred to "an outside higher level institution" for an ir procedure to retrieve the guidewire fragment.The separated portion of the guide was successfully "removed as a whole" through the needle and a new kit was used to complete the procedure.No other adverse effects were reported.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation it was reported that a wire guide from a spectrum turbo-ject double lumen minocycline/rifampin bedside power-injectable picc (upicds-4.0-ct-40nt-abrm-1111) from lot 13004563 sheared off during a picc line insertion.A 15cm long fragment of the wire guide was reportedly left behind.Additional information was requested but not provided.Cook became aware of this event on (b)(6) 2020 upon being notified by sinai hospital of baltimore.A review of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions (mi), and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that the risks of this device are acceptable when weighed against the benefits.A review of the dhrs for the reported complaint device lot (13004563) and the related wire guide subassembly lot revealed no recorded non-conformances.A database search found this to be the only event associated with the reported device lot.As there are no related non-conformances or other complaints from the field from this lot, there is no evidence that nonconforming product exists either in house or in the field.Additionally, based on the given information at this time, cook has concluded that the device was manufactured to specification.Cook also reviewed product labeling.Instructions for use (ifu) document t_upicabrmtt_rev1 [cook spectrum turbo-ject peripherally inserted central venous catheters with micropuncture peel-away introducers] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: ¿precautions standard seldinger technique for placement of percutaneous vascular access sheaths, catheters and wire guides should be employed during the placement of a central venous catheter.Catheter placement 8.Withdraw the needle, leaving the wire guide in place.How supplied upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, no product returned, and the results of the investigation, a definitive root cause of failure for this event has been traced to component failure without a manufacturing or design deficiency.It is possible that excessive force was used when manipulating the device, leading to device damage.However, this cannot be confirmed without additional information.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK SPECTRUM TURBO-JECT
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10214958
Report Number1820334-2020-01227
Device Sequence Number19366592
Product Code LJS
UDI-Device Identifier00827002345454
UDI-Public(01)00827002345454(17)220121(10)13004563
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K133634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2022
Device Model NumberN/A
Device Catalogue NumberUPICDS-4.0-CT-40NT-ABRM-1111
Device Lot Number13004563
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer08/11/2020
09/22/2020
10/14/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date08/19/2020
09/29/2020
10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age9 YR
Patient Weight37